MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 6.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 6.5X40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 801-06540
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that two mesa polyaxial screws fractured post-operatively.The patient will not have revision surgery despite having pain.This report represents the second of the two screws.
 
Additional Manufacturer Narrative
Visual, functional, material, and dimensional analysis could not be performed as the device was not returned because it remains in the patient.A review of the device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.Per the mesa surgical technique, these internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur, the implant could eventually break, bend, or loosen.Physical activity and load bearing have been implicated in premature loosening, bending or fracture of internal fixation devices in the absence of complete bone healing,.Non-union may have contributed to the failure.However, as the devices were not available for evaluation, the root cause could not be determined conclusively.
 
Event or Problem Description
It was reported that two mesa polyaxial screws fractured post-operatively.The patient presented with lower back pain.Revision surgery will not be performed.This report represents the second of the two screws.

Brand Name
POLYAXIAL SCREW; SIZE 6.5X40 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9962935
Report Number3004774118-2020-00071
Device Sequence Number2740678
Product Code NKB
UDI-Device Identifier10888857136113
UDI-Public10888857136113
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801-06540
Device Catalogue Number801-06540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1